My father is 67 years old. His past history included pneumonia several years ago, leg cramps once in every two weeks or so and vitamin B helps with it and minor daily coughing of unsure cause. He never smoked and does not drink alcohol. Three and a half weeks ago, he went to the ER due to severe chest pain. His EKG was apparently unconcerned, chest x-ray was clear, CT scan of the chest was normal and all the laboratory tests were normal. He was given Morphine and Nitro and the chest pain got resolved. He was sent home the same night with Nitro prescription and an appointment to see a cardiologist. He saw cardiologist one and a half weeks ago. His cardiologist said that his EKG reveals AFib and not happy with a CT scan of the chest due to poor timing of filming versus contrast injection. He placed him on Diltiazem, Eliquis and Nitro prn. Also, he placed him on a cardiac monitor at home and given a follow up in two weeks.After the cardiologist appointment, my dad started getting a horrible dry, hacking cough, which gets worse every day. He is unable to sleep. He can only sleep on the chair here and there. Strangely, when he lies down, the cough subsides. It resumes immediately on sitting up and walking around. I finally convinced him to call the cardiologist about severe unrelenting cough since being put on new medicines. Then, we met the cardiologist and had a heart monitor read. As the cough still persists, chest x-ray was ordered and no pneumonia, but fluid was found around his heart. So, the cardiologist has placed him additionally on Digoxin, Lasix and Potassium along with Cardizem, Eliquis and Nitro prn. He is asked to wear monitor longer and given next appointment after three weeks.Now, he is on the third day of medication and no change was observed in cough or inability to sleep. It even got worse now. He has never had heart issues before. I need your help on my father's cardiac illness and diagnosis.
Welcome to icliniq.com.
It is good to hear that you are concerned and participating in treating your father's health issues.
This is typical when lying down, since the position of the heart changes then. My advice is to consult your cardiologist to revise the dosage of Lasix (Furosemide).
Furosemide is the only medicine that will help the water to clear out, it also might cause a bit of the cough, which was the reason for changing of the medicines by the cardiologist initially, due to the side effects of cough.
I understand your concern, but according to me, the treatment is fine, except maybe he might now need a higher dose of Lasix or admission to get the Lasix IV administration.
For further doubts consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist
Query: Hi doctor,The problem started out with a dry cough. The next day, I had achy bones and headache. It seemed like it was going away and came back the day after when I woke up feeling like throwing up. My eyes, chest and upper back aches with a feeling of nausea. Please help me. I am scared. Read Full >>
Answer: Hello, Welcome to icliniq.com. I have gone through your query, and I can understand your concerns. The symptoms you have described suggest that you have a viral fever along with inflammation of throat (pharyngitis). There is no need to worry as it can be cured completely with treatment. Please c... Read Full
Query: Hi doctor, I am a 35 year old male. I am experiencing dry cough for last 2 months. I visited local doctors two weeks back and they have suggested Deriphyllin R twice a day, Azithral A once a day and Allrite once a day for 5 days. But the cough returned after the course completed. I had slight press... Read Full >>
Answer: Hi, Welcome to icliniq.com. Your blood levels show slightly higher eosinophil count. It indicates that you have a tendency to develop allergies. I have some questions for you please answer it for my better help. Do you live in or travel through dusty areas regularly? Do you have pets at home? Do yo... Read Full
Ask your health query to a doctor online?Ask a Cardiologist Now